Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 35, NWS Tallahassee, FL

March 11, 200713 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Mar 11, 2007, 12:22 PM CDT for 13 counties in Florida. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2007, 12:22 PM CDT (17:22 UTC)
Expired
Mar 11, 2007, 7:00 PM CDT
In force
7 hr
Issued by
NWS Tallahassee, FL

Counties Calhoun County, FL, Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.4 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 111722
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
122 PM EDT SUN MAR 11 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT (7 PM CDT) FOR INLAND 
AREAS OF THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO 
LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.WITH A DRY AIRMASS AND HIGH PRESSURE IN CONTROL OF THE WEATHER IN
THE REGION...TEMPERATURES HAVE WARMED INTO THE UPPER 70S WITH 
DEWPOINTS DROPPING INTO THE MID 40S. AS TEMPERATURES CONTINUE TO
WARM THROUGH THE DAYTIME HOURS...RELATIVE HUMIDITY VALUES ARE 
EXPECTED TO DROP BELOW CRITICAL LEVELS IN NORTH FLORIDA AWAY 
FROM THE IMMEDIATE COAST. 


FLZ018-027>029-034-120000-
/O.NEW.KTAE.FW.W.0035.070311T1722Z-070312T0000Z/
JEFFERSON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
122 PM EDT SUN MAR 11 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR
INLAND AREAS OF THE EASTERN FLORIDA BIG BEND.

WHILE INLAND PORTIONS OF THE WARNED COUNTIES WILL REACH CRITICAL
FOUR HOUR DURATIONS...AREAS RIGHT ALONG THE IMMEDIATE COAST WILL
NOT REACH CRITICAL DURATIONS WITH A SEA BREEZE DEVELOPING BY MID
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007-009>011-013-016-017-019-026-120000-
/O.NEW.KTAE.FW.W.0035.070311T1722Z-070312T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
MADISON-LIBERTY-
122 PM EDT SUN MAR 11 2007 /1222 PM CDT SUN MAR 11 2007/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING FOR INLAND COUNTIES OF THE EASTERN FLORIDA PANHANDLE AND
FLORIDA BIG BEND. 

RELATIVE HUMIDITY VALUES WILL CONTINUE TO DROP AS TEMPERATURES
BREAK INTO THE LOWER 80S AND DEWPOINTS DROP INTO THE MIDDLE 40S.
FOUR TO SIX HOUR DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35
PERCENT CAN BE EXPECTED THIS AFTERNOON AND EARLY EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

38-GODSEY
1 follow-up statement
000 
WWUS82 KTAE 111924
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 PM EDT SUN MAR 11 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT (7 PM CDT) THIS EVENING
FOR INLAND AREAS OF THE FLORIDA BIG BEND AND EASTERN FLORIDA
PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT...

...FIRE WEATHER WATCH NOW IN EFFECT FOR MONDAY AFTERNOON AND EVENING
FOR INLAND AREAS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG
BEND DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 
35 PERCENT...

.RED FLAG CONDITIONS WILL CONTINUE INTO THE EVENING HOURS
TODAY WITH A DRY AIRMASS AND VERY WARM TEMPERATURES. ON MONDAY...HIGH
PRESSURE WILL GRADUALLY MOVE EAST OF THE REGION INTO THE WESTERN
ATLANTIC. HOWEVER...A RELATIVELY DRY AIRMASS WILL REMAIN IN PLACE
AND COMBINE WITH WARM TEMPERATURES IN THE LOWER 80S TO POSSIBLY
PRODUCE RED FLAG CONDITIONS ACROSS INLAND NORTH FLORIDA TOMORROW
AFTERNOON. A GRADUAL MOISTENING TREND WILL BEGIN ON TUESDAY WITH A
CHANCE OF RAIN RETURNING TO THE FORECAST ON WEDNESDAY.

FLZ018-027>029-034-121200-
/O.NEW.KTAE.FW.A.0032.070312T1800Z-070312T2300Z/
/O.CON.KTAE.FW.W.0035.000000T0000Z-070312T0000Z/
JEFFERSON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
324 PM EDT SUN MAR 11 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM
EDT THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ007-009>011-013-016-017-019-026-121200-
/O.NEW.KTAE.FW.A.0032.070312T1800Z-070312T2300Z/
/O.CON.KTAE.FW.W.0035.000000T0000Z-070312T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
MADISON-LIBERTY-
324 PM EDT SUN MAR 11 2007 /224 PM CDT SUN MAR 11 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM
EDT /7 PM CDT/ THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

38-GODSEY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 11, 8:04 AM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Mar 11, 8:04 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
904 AM EDT SUN MAR 11 2007

.DISCUSSION...THE LONG WAVE PATTERN CONTINUES TO FEATURE SPLIT FLOW.
A NRN STREAM SHORT WAVE TROUGH IS PUSHING ACROSS NEW ENGLAND. THE
VORT CENTER THAT CROSSED OUR AREA YESTERDAY IS MOVING QUICKLY EWD TO
THE NE OF THE BAHAMAS THIS MORNING. OUT W, A SHORT WAVE IS IN THE
PROCESS OF CUTTING OFF OVER NM, WITH DOWNSTREAM HEIGHTS BUILDING
ACROSS THE SERN U.S. SURFACE ANALYSIS SHOWS WEAK HIGH PRESSURE OVER
THE AREA, A COLD FRONT SLIPPING SLOWLY SEWD OVER GA, AL AND MS, AND
A STRONGER AREA OF HIGH PRESSURE N OF THAT OVER THE UPPER MS VALLEY.
THE FIRST VISIBLE SATELLITE PIX OF THE MORNING AND SURFACE OBS SHOW
THAT A DENSE FOG BANK WORKED ITS WAY AS FAR W AS OUR S CENTRAL GA
AND ERN FL BIG BEND ZONES THIS MORNING. THE 12Z KTAE SOUNDING
SUPPORTS TODAYS MAX TEMP FORECAST. IN FACT THE FORECAST LOOKS FINE
THE WAY IT IS AND NO UPDATE IS PLANNED.

&&

.MARINE...A RELAXED GRADIENT OVER THE AREA WITH HIGH PRESSURE TO THE
NORTH MEANS WE CAN EXPECT A CONTINUATION OF THE DIURNAL NATURE OF
THE WINDS OVER THE COASTAL WATERS. WINDS WILL MAXIMIZE OVERNIGHT AND
DURING THE MORNING AT 10-12 KT OUT OF THE E OR NE. BY AFTERNOON, THE
SEA BREEZE WILL BECOME THE DOMINANT MECHANISM DRIVING THE WINDS NEAR
SHORE. WE WILL BE SPLITTING THE FORECAST INTO NEAR AND OFFSHORE
ZONES TO MORE READILY ACCOUNT FOR THIS IN THE TEXT FORECAST. WINDS
SHOULD BECOME PREDOMINANTLY SE BY TUE AND INCREASE A BIT FOR WED AND
THU.

&&

.AVIATION...IT TOOK A WHILE...BUT WE FINALLY SAW MVFR VSBYS ACROSS
MUCH OF THE REGION JUST BEFORE DAYBREAK. THE MAIN EXCEPTION TO THIS
IS VLD WHICH WAS IMPACTED BY A WESTWARD MOVING AREA OF VLIFR VSBYS
AND CIGS THAT COVERED ALL TERMINALS ALONG AND EAST OF INTERSTATE 75.
WITH THE SUN COMING UP...EXPECT THE WESTWARD EXPANSION OF THIS FOG
BANK TO END WITH VSBYS GRADUALLY IMPROVING AT ALL TERMINALS TO VFR
CONDITIONS BY 14Z. BEYOND 14Z...VFR CONDITIONS WILL PREVAIL WITH NO
VFR CIGS EXPECTED TODAY. DONT EXPECT MUCH IF ANY FOG RESTRICTIONS
OVERNIGHT...BUT WILL REVISIT THIS AFTER RECEIVING THE 12Z
GUIDANCE.

&&

.FIRE WEATHER...RELATIVE HUMIDITIES OVER THE INLAND FL COUNTIES
SHOULD BRIEFLY DROP BELOW 35 PERCENT THIS AFTERNOON...FOR ABOUT 2-3
HOURS. FOUR HOURS ARE REQUIRED FOR A RED FLAG WARNING...SO WERE
CUTTING IT CLOSE AND THIS WILL NEED TO BE MONITORED THROUGHOUT THE
DAY. BRIEF DURATIONS OF LOW RH ARE EXPECTED AGAIN ON MON.

&&

.PREV DISCUSSION...
504 AM EDT SUN MAR 11 2007

SHORT TERM...(TODAY THRU TUESDAY)
FAIRLY BENIGN WEATHER OVER THE AREA WILL CONTINUE THROUGH THE SHORT
TERM AS HIGH PRESSURE REMAINS IN CONTROL. HIGHS WILL REMAIN AROUND
80 DEGREES WITH LOWS IN THE LOWER 50S. CLEARING SKIES...LIGHT WINDS
AND A SLIGHT INCREASE IN LOW-LEVEL MOISTURE OVER THE AREA FROM
YESTERDAYS EAST COAST SEA BREEZE COULD POSSIBLY GIVE WAY TO SOME
MORNING FOG AROUND DAYBREAK TODAY. WITH THE WEAK GRADIENT OVER THE
AREA...LAND/SEA BREEZES (WEAK) WILL CONTINUE THROUGH THE PERIOD.

MODELS CONTINUE TO SHOW THE PREVIOUSLY MENTIONED SHORTWAVE OUT WEST
AS A CUT-OFF LOW BY THIS AFTERNOON POSITIONED JUST WEST OF THE TX
PANHANDLE. THIS UPPER LOW IS PROGGED TO REMAIN FAIRLY STATIONARY
THROUGH TUESDAY SUPPLYING NW TX WITH PLENTY OF THE MUCH NEEDED
RAINFALL.

LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
UPPER LOW OVER TX WILL FINALLY BEGIN TO PUSH EWD ON WEDNESDAY. BY
THURSDAY AFTERNOON...GFS SHOWS THIS FEATURE CENTERED OVER SOUTHERN
LOUISIANA. AT THIS POINT...THE MODELS CONTINUE TO HAVE THEIR SUBTLE
DIFFERENCES AS THE SYSTEM APPROACHES OUR AREA. ALTHOUGH BOTH
MODELS DO CONTINUE TO SHOW A WEAKENING TREND AS THE LOW OPENS UP
AND APPEARS TO PHASE WITH THE LONG WAVE TROUGH AROUND THURSDAY
NIGHT. WILL KEEP 30 TO 40 PERCENT POPS FROM WEDNESDAY NIGHT
THROUGH FRIDAY GIVEN THESE DIFFERENCES AND THE PREVIOUS CHANGES
FROM RUN TO RUN.

TOWARD THE WEEKEND...THE OVERALL UPPER PATTERN APPEARS TO BE
CHANGING TO A MORE AMPLIFIED SCENARIO WITH RIDGING TO THE WEST AND
TROUGHING OVER THE EASTERN CONUS. UNFORTUNATELY...THIS WILL CAUSE
THESE WARM TEMPS TO SLIGHTLY COME DOWN BEGINNING AROUND NEXT
WEEKEND. GUIDANCE IS INDICATING LOWS DROPPING TO AROUND 40 WITH
HIGHS IN THE MID TO UPPER 60S.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  82  49  81  50  82 /   0   0  10  10  10
PANAMA CITY  77  57  78  57  80 /   0   0   0  10  10
DOTHAN       80  53  81  54  82 /   0   0  10  10  10
ALBANY       81  53  79  55  83 /   0   0  10  10  10
VALDOSTA     81  53  80  54  83 /   0   0  10  10  10
CROSS CITY   80  50  81  51  83 /   0   0  10  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GMZ...NONE.

&&

AVIATION...GODSEY
PUBLIC UPDATE/MARINE/FIRE WX...WOOL
REST OF DISCUSSION...GIBBS
Hazardous weather outlook, Mar 11, 4:52 AM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
552 AM EDT SUN MAR 11 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-121000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
552 AM EDT SUN MAR 11 2007 /452 AM CDT SUN MAR 11 2007/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND THE GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE NEXT CHANCE FOR RAIN WILL LIKELY BE WEDNESDAY NIGHT THROUGH
FRIDAY...AS ANOTHER UPPER LEVEL DISTURBANCE APPROACHES FROM THE
WEST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

GIBBS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 2:24 PM CDTFire Weather WatchTAECalhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more12 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.